Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at May 23, 2008, 12:28 AM CDT for Phillips County, Rooks County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2008, 12:28 AM CDT (05:28 UTC)
- Expired
- May 23, 2008, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Phillips County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 230528
FFWGID
KSC147-163-231130-
/O.NEW.KGID.FF.W.0002.080523T0528Z-080523T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1228 AM CDT FRI MAY 23 2008
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
THIS INCLUDES THE CITY OF PHILLIPSBURG.
NORTHWESTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS
* UNTIL 630 AM CDT
* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPEED...
KIRWIN...GLADE AND AGRA
RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE FALLEN IN THE
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED IN THE NEXT 2 TO 3 HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3956 9961 4000 9907 3957 9906 3955 9926
3933 9960
TIME...MOT...LOC 0528Z 180DEG 0KT 3961 9931
$$
JCBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 22, 6:11 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, May 22, 6:11 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 611 PM CDT THU MAY 22 2008 .AVIATION...00Z TAF. NUMBER OF CONCERNS FOR THIS TAF PERIOD. STRONG EASTERLY WINDS WHICH HAVE BEEN PRESENT ALL DAY WILL CONTINUE THROUGH THE ENTIRE TAF PERIOD AS THE AREA OF SURFACE LOW PRESSURE OVER NORTHEAST COLORADO MOVES VERY LITTLE. PRECIPITATION CHANCES WILL ALSO INCREASE TONIGHT...AS SHOWERS AND A FEW THUNDERSTORMS MOVE IN FROM THE SOUTHWEST. STRATUS EXPECTED TO ONCE AGAIN DEVELOP OVERNIGHT...WITH CEILINGS NEAR/BLOW 5OOFT AND REDUCED VISIBILITIES AT 2 TO 3 MILES AT TIMES. OVERCAST EXPECTED THOUGH THE DAY...WITH IMPROVING CEILINGS/VIS IN THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 22 2008/ SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. SEVERE WEATHER POTENTIAL THE NEXT COUPLE OF DAYS WILL BE THE PRIMARY FORECAST CONCERN. AFTERNOON SURFACE ANALYSIS PLACED AN ELONGATED AREA OF LOW PRESSURE ACROSS EASTERN COLORADO...WITH A DRY LINE LOCATED FROM WEST CENTRAL INTO SOUTHWEST KANSAS. A WARM FRONT WAS ACROSS CENTRAL KANSAS. AFTERNOON SATELLITE IMAGERY SHOWED AN EXTENSIVE AREA OF CLOUDS ACROSS THE NEBRASKA INTO NORTHERN KANSAS...THOUGH THERE WERE SOME BREAKS IN THE CLOUD COVER ACROSS NORTHERN KANSAS. THE FIRST ROUND OF THUNDERSTORMS HAS ALREADY DEVELOPED OVER EASTERN COLORADO...AND EXPECT MORE DEVELOPMENT INTO WESTERN KANSAS NEAR THE DRY LINE LATER THIS AFTERNOON. STORMS COULD ALSO FIRE IN THE VICINITY OF THE WARM FRONT LATE THIS AFTERNOON/EVENING WHICH WOULD THEN MOVE NORTH/NORTHEAST INTO THE FORECAST AREA. THE SEVERE WEATHER THREAT STILL APPEARS GREATEST IN THE SOUTH AND WEST PORTIONS OF THE FORECAST AREA IN THE AREA OF EXPECTED GREATEST INSTABILITY. CURRENT LAPS ANALYSIS SHOWS MLCAPE VALUES OF 1000-1500 J/KG ALREADY IN PARTS OF NORTH CENTRAL KANSAS...WITH LARGER VALUES NEAR 2500-3000 J/KG JUST A COUPLE OF COUNTIES SOUTH OF THE FORECAST AREA. 09Z SREF EFFECTIVE SHEAR VALUES APPROACH 30-50 KTS BY LATE AFTERNOON SO SUPERCELLS LOOK LIKELY. 0-1KM SRH VALUES ARE ALSO SUFFICIENT FOR TORNADOES...AND AGREE WITH THE CURRENT LOCATION OF TORNADO WATCH WHICH COVERS PORTIONS OF THE CWFA. WILL HAVE TO KEEP AN EYE ON HOW FAR NORTH THE WARM FRONT GETS...SINCE THAT WILL HAVE A BIT IMPACT ON HOW FAR NORTH AND EAST THE TORNADO THREAT MAY SPREAD. IF THE WARM FRONT DOES NOT MOVE MUCH...THE MAIN THREAT WILL BECOME LARGE HAIL NORTH AND EAST OF THE CURRENT TORNADO WATCH...BUT IF IT DOES MOVE NORTH...THE TORNADO THREAT WILL SPREAD NORTH WITH IT. THE CHANCE OF STORMS SHOULD DIMINISH FRIDAY MORNING...HOWEVER ANOTHER CHANCE OF SEVERE STORMS ARRIVES AGAIN LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. ITS HARD TO PIN DOWN THE VARIOUS SUBTLE SURFACE FEATURES...HOWEVER THE 12Z NAM/WRF SUGGESTS THAT THE WARM FRONT SHOULD BE FARTHER NORTH...WHILE THE DRYLINE PUSHES EAST...CLOSER TO THE FORECAST AREA. WILL KEEP RELATIVELY HIGH POPS GOING FRIDAY NIGHT...WITH SEVERE WEATHER WORDING IN THE HAZARDOUS WEATHER OUTLOOK. FLOODING COULD BECOME AN INCREASING CONCERN WITH TIME AS AREAS CONTINUE TO SEE PERIODS OF THUNDERSTORMS. CURRENTLY FLASH FLOOD GUIDANCE VALUES REMAIN RELATIVELY HIGH...SO WILL NOT POST ANY HYDRO HEADLINES AT THIS POINT...BUT IT MAY BECOME A BIGGER CONCERN FOR TOMORROW DEPENDING ON HOW MUCH RAIN PLACES RECEIVE TONIGHT. LONG TERM...SATURDAY THROUGH THURSDAY. TO START ON SATURDAY...THE UPPER PATTERN CONTINUES TO FEATURE A DOMINANT UPPER TROUGH ACROSS THE WESTERN CONUS WITH RIDGING FROM THE UPPER GREAT LAKES TO THE GULF COAST. A SERIES OF CLOSED LOWS WITHIN THE TROUGH ARE EITHER EJECTED OUT OR RETROGRADE DURING THE EXTENDED. IN GENERAL...A SOUTHWEST FLOW PATTERN IS PRETTY MUCH MAINTAINED THROUGH MUCH OF NEXT WEEK...WITH SOME POTENTIAL FOR SOME RIDGING INFLUENCE IN THE LATTER PERIODS. AS WAS YESTERDAY...THE FOCUS REMAINS ON THUNDERSTORMS THROUGH THE DURATION OF THE LONG TERM. SATURDAY REMAINS UNDER FIRE FOR THUNDERSTORMS AND SEVERE WEATHER AGAIN ACROSS OUR CWA. SEVERE WEATHER PARAMETERS REMAIN CONDUCIVE AND TARGET OUR CWA OVERALL. MOISTURE REMAINS PREVALENT WITH SREF INDICATING DEWPOINTS IN THE 60S...INSTABILITY AXIS NOSES NORTH FROM KANSAS INTO SOUTH CENTRAL NEBRASKA WITH CAPES OF AT LEAST 1000 TO 2000 J/KG...AND HIGH PROBABILITIES OF EFFECTIVE BULK SHEAR OF 50KTS...AND RESPECTABLE SIG TOR PARAMETER ALSO PINPOINTS OUR CWA. THE SURFACE LOW REMAINS ORIENTED ACROSS EASTERN COLORADO OR WESTERN KANSAS DEPENDING ON THE MODEL WHICH PLACES A BOUNDARY INTO WESTERN NEBRASKA AND KANSAS WITH THE DRY AIR PUSHING FARTHER EAST AND DEPENDING ON WHERE THE SFC LOW SETS UP...THE WARM FRONT WILL ALSO BE A FOCUS FOR DEVELOPMENT. GIVEN THE PARAMETERS PROGGED ANOTHER ROUND OF SEVERE WEATHER SHOULD UNFOLD WITH HAZARDS INCLUDING EVERYTHING FROM LARGE HAIL...TO WIND...POTENTIAL TORNADOES AND EVEN HEAVY RAINFALL AND HYDRO ISSUES GIVEN PRECIPITABLE WATER VALUES ON THE ORDER OF AN INCH AND A HALF TO AN INCH AND THREE QUARTERS. IF THINGS STAY ON TRACK...THE MOISTURE AND INSTABILITY SHIFT FARTHER SOUTHEAST ON SUNDAY...BUT EVEN THIS STILL KEEPS OUR SOUTHEAST CWA IN OR ON THE EDGE OF THE ACTIVITY. THE UPPER RIDGE AXIS BEGINS TO EXPAND TO THE NORTH AND WEST WHILE THE WESTERN TROUGH RETROGRADES. BOUNDARIES IN PLACE NEXT WEEK AND SYSTEMS LIFTING OUT KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE DURATION OF THE EXTENDED. DIDNT DEVIATE MUCH FROM HPC ON DAYS 6 AND 7. AVIATION...MAIN ISSUES TO DEAL WITH FOR THE 18Z TAF ISSUANCE WILL INITIALLY BE CLOUDS...FOLLOWED BY THUNDERSTORM CHANCES LATER THIS EVENING. LOW CLOUDS AND IFR CEILINGS ARE EXPECTED TO PREVAIL THROUGH MUCH OF THE TAF PERIOD AS MOISTURE CONTINUES TO INCREASE ACROSS THE AREA ON EAST-SOUTHEAST WINDS. AN ISOLATED SHOWER REMAINS POSSIBLE EARLY THIS AFTERNOON...HOWEVER ODDS ARE IT WILL REMAIN DRY...SO WILL NOT MENTION IT IN THE TAF FOR NOW. THUNDERSTORM CHANCES INCREASE THIS EVENING WITH INITIAL DEVELOPMENT EXPECTED ACROSS NORTHWEST/CENTRAL KANSAS INTO SOUTHWEST NEBRASKA. WILL CARRY A TEMPO GROUP OF THUNDERSTORMS BY MID-EVENING AND THEN CONTINUE WITH THAT UNTIL 07Z. AFTER THAT TIME WILL TRY TO EMPHASIZE SHOWERS PRIMARILY...HOWEVER THERE IS STILL A CHANCE THAT STORMS WILL PERSIST IN THE AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 22, 10:16 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1016 PM CDT THU MAY 22 2008 NEZ039>041-046>049-231200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- 1016 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...MAINLY ALONG AND NORTH OF HIGHWAY 92. .DAY ONE...TONIGHT. THUNDERSTORMS TONIGHT WILL BE CAPABLE OF PRODUCING ISOLATED OCCURRENCES OF SEVERE WEATHER...INCLUDING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH IS POSSIBLE. THE INTENSITY OF THE THUNDERSTORMS WILL TAPER OFF BY 3 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY WEEKEND. THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ060>064-072>077-082>087-231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1016 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ACROSS THE REGION WILL LAST WELL PAST MIDNIGHT AND BE CAPABLE OF PRODUCING SEVERE WEATHER...INCLUDING DAMAGING WINDS IN EXCESS OF 60 MPH AND GOLF BALL SIZE HAIL. A BRIEF TORNADO IS ALSO POSSIBLE. THOUGH THE ENTIRE AREA ALONG AND SOUTH OF INTERSTATE 80 IS UNDER A TORNADO WATCH UNTIL 5 AM...THE MORE FAVORED AREA FOR A TORNADO WILL ALONG AND SOUTH OF HIGHWAY 136...AND EAST OF HIGHWAY 283. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY WEEKEND. THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 22, 10:18 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1018 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 1 S KEARNEY 40.69N 99.08W
05/22/2008 E1.00 INCH BUFFALO NE TRAINED SPOTTER
WITH 45 MPH WINDS
1011 PM TSTM WND GST 3 E ELM CREEK 40.72N 99.32W
05/22/2008 E60.00 MPH BUFFALO NE EMERGENCY MNGR
&&
KISNERLocal storm report, May 22, 10:38 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1038 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM FUNNEL CLOUD 4 NW STOCKTON 39.48N 99.32W
05/22/2008 ROOKS KS LAW ENFORCEMENT
&&
KISNERLocal storm report, May 22, 11:29 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1129 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM HAIL 10 E PHILLIPSBURG 39.75N 99.13W
05/22/2008 E1.00 INCH PHILLIPS KS TRAINED SPOTTER
&&
KISNERLocal storm report, May 22, 11:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1130 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 E CAMBRIDGE 40.28N 100.15W
05/22/2008 M1.75 INCH FURNAS NE CO-OP OBSERVER
LASTED FOR 5 MINUTES
0820 PM TSTM WND GST 2 W LOGAN 39.66N 99.60W
05/22/2008 E60.00 MPH PHILLIPS KS NWS EMPLOYEE
0837 PM HAIL 2 W PRAIRIE VIEW 39.83N 99.61W
05/22/2008 E1.00 INCH PHILLIPS KS TRAINED SPOTTER
0905 PM HAIL 5 S ORLEANS 40.06N 99.45W
05/22/2008 E1.00 INCH HARLAN NE TRAINED SPOTTER
0908 PM HAIL 3 E WOODRUFF 39.99N 99.37W
05/22/2008 M1.00 INCH PHILLIPS KS NWS EMPLOYEE
0916 PM HEAVY RAIN COZAD 40.86N 99.99W
05/22/2008 M1.56 INCH DAWSON NE AMATEUR RADIO
IN PAST 45 MINUTES
0920 PM HAIL HUNTLEY 40.21N 99.29W
05/22/2008 M1.50 INCH HARLAN NE PUBLIC
0923 PM HAIL 2 N REPUBLICAN CITY 40.13N 99.22W
05/22/2008 E1.75 INCH HARLAN NE TRAINED SPOTTER
0925 PM HAIL 4 W RAGAN 40.31N 99.37W
05/22/2008 E1.00 INCH HARLAN NE TRAINED SPOTTER
0928 PM HAIL 6 W PHILLIPSBURG 39.75N 99.43W
05/22/2008 E1.75 INCH PHILLIPS KS TRAINED SPOTTER
0933 PM TSTM WND DMG 2 S HOLDREGE 40.41N 99.38W
05/22/2008 PHELPS NE LAW ENFORCEMENT
ROOF DAMAGE AND PIPE BLOWN AROUND
0935 PM TORNADO 1 N PALCO 39.27N 99.56W
05/22/2008 ROOKS KS NWS EMPLOYEE
WAS ON THE GROUND FOR 5 MINUTES
0939 PM HAIL WEBSTER STATE PARK 39.40N 99.45W
05/22/2008 E0.75 INCH ROOKS KS TRAINED SPOTTER
0940 PM HAIL 1 S WILCOX 40.35N 99.17W
05/22/2008 E1.75 INCH KEARNEY NE LAW ENFORCEMENT
0941 PM HAIL WILCOX 40.36N 99.17W
05/22/2008 M1.75 INCH KEARNEY NE TRAINED SPOTTER
0947 PM HAIL FUNK 40.46N 99.25W
05/22/2008 E1.75 INCH PHELPS NE TRAINED SPOTTER
0949 PM HAIL 2 W AXTELL 40.48N 99.17W
05/22/2008 M1.75 INCH KEARNEY NE EMERGENCY MNGR
0955 PM FUNNEL CLOUD WEBSTER STATE PARK 39.40N 99.45W
05/22/2008 ROOKS KS EMERGENCY MNGR
0959 PM HAIL MINDEN 40.50N 98.95W
05/22/2008 E1.75 INCH KEARNEY NE LAW ENFORCEMENT
ACCOMPANIED WITH 50 TO 55 MPH WINDS.
0959 PM HAIL MINDEN 40.50N 98.95W
05/22/2008 E0.75 INCH KEARNEY NE TRAINED SPOTTER
1010 PM HAIL 1 S KEARNEY 40.69N 99.08W
05/22/2008 E1.00 INCH BUFFALO NE TRAINED SPOTTER
WITH 45 MPH WINDS
1011 PM TSTM WND GST 3 E ELM CREEK 40.72N 99.32W
05/22/2008 E60.00 MPH BUFFALO NE EMERGENCY MNGR
1037 PM FUNNEL CLOUD 4 NW STOCKTON 39.48N 99.32W
05/22/2008 ROOKS KS LAW ENFORCEMENT
1122 PM HAIL 10 E PHILLIPSBURG 39.75N 99.13W
05/22/2008 E1.00 INCH PHILLIPS KS TRAINED SPOTTER
&&
KISNERSpecial weather statement, May 22, 11:32 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1132 PM CDT THU MAY 22 2008 KSZ017-230500- ROOKS- 1132 PM CDT THU MAY 22 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHWESTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NICODEMUS...OR 14 MILES EAST OF HILL CITY...AND MOVING NORTHEAST AT 33 MPH. * THE THUNDERSTORM WILL BE NEAR... WEBSTER STATE PARK BY 1140 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 22, 11:34 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1134 PM CDT THU MAY 22 2008 NEZ041-048-049-064-230515- MERRICK-NANCE-POLK-YORK- 1134 PM CDT THU MAY 22 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHEASTERN MERRICK COUNTY IN CENTRAL NEBRASKA NORTHEASTERN NANCE COUNTY IN CENTRAL NEBRASKA POLK COUNTY IN EAST CENTRAL NEBRASKA NORTHEASTERN YORK COUNTY IN EAST CENTRAL NEBRASKA AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOLBACH TO FULLERTON TO BRADSHAW...AND MOVING NORTHEAST AT 40 MPH. * THUNDERSTORMS WILL BE NEAR... BENEDICT BY 1145 PM CDT STROMSBURG BY 1150 PM CDT THAYER BY 1155 PM CDT SHELBY BY 1205 AM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:57 PM CDT | Tornado Warning | GID | Phillips | 48 min |
| May 22, 8:39 PM CDT | Tornado Warning | GID | Phillips, Smith | 51 min |
| May 22, 8:43 PM CDT | Tornado Warning | GID | Phillips | 47 min |
| May 22, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 44 min |
| May 22, 9:16 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 44 min |
| May 22, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 47 min |
| May 22, 9:31 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 29 min |
| May 22, 9:45 PM CDT | Tornado Warning | GID | Rooks | 30 min |
| May 22, 9:53 PM CDT | Severe Thunderstorm Warning | GID | Smith | 52 min |
| May 22, 9:55 PM CDT | Areal Flood Advisory | GID | Phillips | 4 hr |
| May 22, 10:16 PM CDT | Tornado Warning | GID | Phillips, Rooks | 29 min |
| May 22, 10:25 PM CDT | Tornado Warning | GID | Phillips, Rooks | 35 min |
| May 22, 10:42 PM CDT | Tornado Warning | GID | Phillips | 33 min |
| May 22, 10:45 PM CDT | Areal Flood Advisory | GID | Smith | 4 hr |
| May 22, 11:13 PM CDT | Tornado Warning | GID | Phillips, Smith | 32 min |
| May 22, 11:39 PM CDT | Areal Flood Advisory | GID | Rooks | 4 hr |
| May 22, 11:46 PM CDT | Severe Thunderstorm Warning | GID | Smith | 29 min |
| May 23, 12:07 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 23 min |
| May 23, 12:08 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 37 min |
| May 23, 12:22 AM CDT | Flash Flood Warning | GID | Smith | 6 hr |
| May 23, 1:01 AM CDT | River Flood Warning | GID | Phillips | 7 hr |
| May 23, 3:58 AM CDT | River Flood Warning | GID | Rooks | 14 hr |
| May 23, 4:33 AM CDT | Flash Flood Watch | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 24 hr |
| May 23, 5:17 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks | 25 min |
| May 23, 5:46 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 44 min |
| May 23, 6:17 AM CDT | Flash Flood Warning | GID | Phillips, Rooks, Smith | 6 hr |
| May 23, 7:18 AM CDT | Severe Thunderstorm Warning | GID | Rooks | 27 min |
| May 23, 8:38 AM CDT | Flash Flood Warning | GID | Mitchell, Osborne | 4 hr |
| May 23, 10:14 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Osborne, Smith | 46 min |
| May 23, 12:09 PM CDT | Areal Flood Warning | GID | Phillips, Rooks, Smith | 57 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.